Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 21, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 13, 2013, 1:10 PM CST for 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2013, 1:10 PM CST (19:10 UTC)
- Expired
- Jan 13, 2013, 4:01 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Humphreys County, MS, Issaquena County, MS, Sharkey County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
580
WGUS54 KJAN 131910
FFWJAN
MSC053-055-125-163-132315-
/O.NEW.KJAN.FF.W.0021.130113T1910Z-130113T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
110 PM CST SUN JAN 13 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BELZONI...
WESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF YAZOO CITY...
ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF VALLEY PARK...
SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF ROLLING FORK...
* UNTIL 515 PM CST
* AT 108 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. THE
STORMS WERE NEARLY STATIONARY. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF AN INCH...HAVE OCCURRED IN THE PAST TWO
HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MIDNIGHT...DELTA CITY...NITTA YUMA...PANTHER BURN...GRACE...ISOLA
AND ANGUILLA
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
FOUR HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN A HOUR CAN CAUSE
FLOODING IN AND AROUND YAZOO CITY INCLUDING EIGHT STREET AT PRENTISS
AVENUE...CALHOUN AVENUE AT NINTH STREET...FIFTH STREET AT CLAY
AVENUE...BRIDGE STREET AT MOUND STREET AND GRAND AVENUE EXTENSION AT
THE BROADMOOR APARTMENTS ENTRANCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3296 9120 3301 9092 3310 9091 3310 9068
3327 9071 3330 9034 3305 9043 3294 9022
3269 9037 3251 9052 3262 9072 3243 9096
3263 9100 3262 9115 3272 9105 3275 9117
3290 9106
$$
CME1 follow-up statement
791
WGUS74 KJAN 132201 RRB
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CST SUN JAN 13 2013
MSC053-055-125-163-132212-
/O.CAN.KJAN.FF.W.0021.000000T0000Z-130113T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHARKEY MS-ISSAQUENA MS-HUMPHREYS MS-YAZOO MS-
401 PM CST SUN JAN 13 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN YAZOO...
HUMPHREYS...ISSAQUENA AND SHARKEY COUNTIES...
LAT...LON 3296 9120 3301 9092 3310 9091 3310 9068
3327 9071 3330 9034 3305 9043 3294 9022
3269 9037 3251 9052 3262 9072 3243 9096
3263 9100 3262 9115 3272 9105 3275 9117
3290 9106
$$
BKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 10:50 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Jan 13, 10:50 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1050 AM CST SUN JAN 13 2013
...HEAVY RAINFALL RISK ALONG WITH A FEW STRONG STORMS FOR TODAY...
...POTENTIAL FOR FREEZING RAIN IN PORTIONS OF THE DELTA EARLY MONDAY
INTO TUESDAY...
.UPDATE...HEAVY BAND OF RAIN HAS SET UP ACROSS THE DELTA THIS
MORNING WITH FLASH FLOOD WATCH/WARNING ALREADY IN AFFECT FOR THOSE
AREAS. 2-3 INCHES OF RAIN HAS ALREADY FALLEN ACROSS CHICOT COUNTY
WHERE SEVERAL REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED. THE COLD
FRONT CURRENTLY EXTENDS NORTH TO SOUTH WEST OF THE I-55 CORRIDOR
THIS MORNING AND IS SLOWLY MOVING ACROSS THE AREA. THE FOCUS OF THE
HEAVIEST RAIN SHOULD SHIFT EAST THROUGH THE DAY WITH THE BOUNDARY.
MAY HAVE TO ISSUE FLASH FLOOD WATCHES FURTHER EAST THIS AFTERNOON...
BUT WILL HOLD OFF FOR NOW. THE PRECIPITATION WILL BECOME LIGHT THIS
EVENING AS THE BOUNDARY SHIFTS INTO ALABAMA AS COLD AIR FILTERS IN.
THE POTENTIAL FOR SEVERE STORMS LOOKS UNLIKELY THIS AFTERNOON...BUT
CANNOT RULE OUT A STRONG STORM OR TWO. THE FOCUS WILL SHIFT TO THE
POSSIBILITY OF FREEZING PRECIPITATION IN THE DELTA ON MONDAY AS
ANOTHER WAVE MOVES OVER THE AREA WITH AN ADVISORY OR WINTER WEATHER
WATCH LIKELY TO BE ISSUED THIS AFTERNOON FOR MONDAY./15/
.DISCUSSION...SHORT TERM...(TODAY THROUGH MONDAY NIGHT)
THE PRIMARY CONCERNS WILL BE THE RISK OF LOCALLY HEAVY RAINS FOR
FLASH FLOODING...FLOODING POTENTIAL OF SOME RIVERS ON SATURATED
SOILS AND A FEW STRONG TO POSSIBLY SEVERE STORMS WITH THIS SYSTEM
AFFECTING THE REGION FOR TODAY...THEN THE RISK OF PERIODS OF
FREEZING RAIN FOR PORTIONS OF THE DELTA REGION FOR EARLY MONDAY INTO
MONDAY NIGHT. THIS FOLLOWED BY POPS AND TEMPS.
LATEST SATELLITE IMAGERY CONTINUED TO SHOW THE PACIFIC MOISTURE
TROPICAL EXPRESS CONTINUING TO AFFECT OUR WEATHER PATTERN...COMING
ACROSS MEXICO THEN INTO THE REGION. IT WAS PROVIDING ABOVE NORMAL
PRECIPITABLE WATER VALUES. LATEST TPW SHOWED VALUES OF AROUND 1.5
TO 1.7 INCHES. OVER THE REGION SOUTHWEST FLOW ALOFT COMING OUT OF A
LARGE UPPER TROUGH OVER THE SOUTHWEST CONUS WAS PROVIDING STRONG
WARM AIR ADVECTION ACROSS THE REGION WITH ABOVE NORMAL TEMPS. TEMPS
PRIOR TO DAWN WERE FROM THE COOL 50S NORTHWEST TO THE 60S TO AROUND
72 ELSEWHERE. AREA RADARS WERE PICKING UP THE LINE OF STRONG
THUNDERSTORMS PUSHING INTO THE NORTHWEST DELTA REGION. THIS WAS
ALONG A STRONG COLD FRONT PUSHING INTO THE REGION.
FOR TODAY...EXPECT LOCALLY HEAVY RAINS TODAY AS WE WILL CONTINUE OUR
FLASH FLOOD WATCH UNTIL 6 PM. RAINFALL AMOUNTS WITH THIS RICH
AIRMASS OF 1.5 PWATS WILL BE ON THE ORDER OF 1 TO 3 INCHES WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. THE FRONT WILL BE SLOW TO COME
THROUGH THE REGION. THIS WILL ALLOW THE AIRMASS TO POSSIBLY PRODUCE
A FEW STRONG TO POSSIBLY SEVERE STORMS OVER THE REST OF THE REGION
FOR TODAY WITH SOME INSTABILITY AND SOME SHEAR IN PLACE. FOR POPS
OPTED TO KEEP HIGH CATEGORICAL. FOR TEMPS WENT CLOSET TO MAV
GUIDANCE WITH HIGHS FROM THE MIDDLE 50S NORTHWEST TO THE AROUND 80
SOUTHEAST. HOWEVER AS THE FRONT CROSSES THE REGION TEMPS WILL START
TO DROP FROM THE NORTHWEST TO THE SOUTHEAST. EXPECT TEMPS BY EVENING
TO BE NEAR 40 NORTHWEST TO AROUND 70 SOUTHEAST...WHICH IS A 30
DEGREE RANGE ACROSS THE CWA.
FOR TONIGHT THE FRONT WILL HAVE CLEARED THE REGION. BUT ANOTHER
SHORTWAVE WILL AFFECT THE REGION FROM THE SOUTHWEST. THIS WILL BRING
ANOTHER ROUND OF ISENTROPIC LIFT...WHICH WILL BRING THE RAIN BACK
OVER THE REGION. COLD AIR ADVECTION WILL CONTINUE PUSHING ACROSS THE
REGION DURING THE NIGHT. AREA MODEL SOUNDINGS SHOW THAT WE COULD GET
SOME LIGHT RAIN MIXED WITH LIGHT FREEZING RAIN IN PORTIONS OF THE
NORTHWEST DELTA REGION AFTER MIDNIGHT AROUND 09Z. GOING CLOSE TO MAV
GUIDANCE LOWS WILL RANGE FROM THE NEAR 30 NORTHWEST TO THE MIDDLE
40S SOUTHEAST. FORTUNATELY THE GROUND HAS BEEN QUITE WARM THE LAST
FEW DAYS AS FAR AS ICING IS CONCERN.
FOR MONDAY AND MONDAY NIGHT...OUR RAIN CHANCES WILL CONTINUE AS
ISENTROPIC LIFT BRINGS MOISTURE ON TOP OF THE COOL AIRMASS DOME WITH
ANOTHER DISTURBANCE. HPC WEATHER GUIDANCE AND SPC SHREF GUIDANCE AS
WELL AS MODEL SOUNDINGS SHOW THE CONTINUED POTENTIAL OF SOME RAIN
MIXED WITH SOME FREEZING RAIN IN PORTIONS OF THE NORTHWEST DELTA
DURING THE PERIOD. THERE COULD BE SOME SLEET MIXED IN IF THE LOW
LEVEL WARM NOSE IS NOT A WARM AS EXPECTED BY MOST MODEL SOUNDINGS
BUT WILL NOT MENTION IT IN THE GRIDS FOR NOW. THERE IS SOME DEGREE
OF UNCERTAINTY AS TO HOW COOL IT WILL BE IN THE LOW LEVELS WHEN
FREEZING RAIN BEGINS. SO STAY TUNED FOR FURTHER UPDATES. HIGHS ON
MONDAY WILL BE FROM THE MIDDLE 30S NORTHWEST TO THE UPPER 40S
SOUTHEAST. LOWS WILL BE FROM THE NEAR 30 NORTHWEST TO THE LOWER 40S
SOUTHEAST. FOR TEMPS WENT WITH A BLEND OF MAV AND GMOS GUIDANCE. ON
POPS ADJUSTED MAV GUIDANCE SOME.
.LONG TERM...DEEP MOISTURE AND HEALTHY ISENTROPIC LIFT WILL CONTINUE
TUESDAY. TEMPERATURES WILL BE JUST BELOW FREEZING OVER NWRN ZONES IN
A SHALLOW LAYER NEAR THE SURFACE. FORECAST SOUNDINGS INDICATE
SURFACE TEMPERATURES HOVERING CLOSE TO OR JUST ABOVE FREEZING...WET
BULBING EFFECTS BEING ENOUGH TO PUSH READINGS TO OR JUST BELOW
FREEZING. THERE IS GOOD MODEL CONSISTENCY REGARDING THIS TEMPERATURE
PATTERN FOR TUESDAY THROUGH WEDNESDAY. AS NOTED OVER THE PAST FEW
MODEL RUNS...AND GENERALLY THE CASE FOR FREEZING PRECIP FOR THE
ARKLAMISS...TEMPERATURE PROFILES ARE FORECAST TO RUN VERY CLOSE TO
THE MINIMUM CONDITIONS NEEDED FOR FREEZING RAIN. TEMPERATURE
DIFFERENCES OF A DEGREE OR TWO WILL BE ENOUGH TO PREVENT FREEZING
PRECIP AND RESULT IN A COLD RAIN EPISODE. EVOLUTION OF THE ELEVATED
WARM TONGUE COULD ALSO POSSIBLY RESULT IN A LITTLE SLEET IF
TEMPERATURES IN THIS LAYER DEVELOP A FEW DEGREES COOLER THAN
EXPECTED. HOWEVER THE PRIMARY WINTER WEATHER RISK FOR TUESDAY WILL
CONTINUE TO BE FREEZING RAIN.
WARM ADVECTION ALOFT BEGINS TO WANE BY TUESDAY EVENING...BECOMING
EVEN MORE ELEVATED AS THE 850 MB TROUGH MOVES IN AND WINDS SWITCH TO
THE W/NW AT THAT LEVEL. LOWER LEVELS BEGIN TO DRY OVER THE NW
WEDNESDAY ON THE GFS BUT REMAIN A LITTLE WETTER PER THE EURO. MODELS
ARE IN AGREEMENT MAINTAINING CHANCE POPS REGION WIDE FOR WEDNESDAY
WITH ELEVATED LAYERS OF MOISTURE PERSISTING AHEAD OF THE APPROACHING
UPPER TROUGH. WILL MAINTAIN THE CHANCES OF PRECIP IN LIGHT OF
SYNOPTIC ASCENT EXPECTED AHEAD OF THE TROUGH. MODEL CONSENSUS IS
THAT SURFACE WETBULB TEMPS WILL BE NEAR FREEZING FOR NWRN ZONES AT
12Z BUT WILL WARM ABOVE FREEZING LATER IN THE MORNING. WEAK ELEVATED
WARM ADVECTION WILL HOLD ON WEDNESDAY NIGHT AND THE UPPER TROUGH
WILL BE PASSING THROUGH. THIS MAY SQUEEZE OUT THE LAST OF PRECIP FOR
THIS EPISODE...PRIMARILY ACROSS AREAS ALONG AND SE OF THE NATCHEZ
TRACE. WILL KEEP MEX MOS SLIGHT CHANCE TO CHANCE FOR THE WEDNESDAY
NIGHT PERIOD BUT WILL REDUCE POPS DURING THE EARLY EVENING IN THE
NW. POPS WERE CUT TO KEEP CONDITIONS DRY FOR FRIDAY AND SATURDAY. A
WEAK WAVE IS FORECAST TO TRACK ACROSS THE AREA IN LOW AMPLITUDE
TROUGHING BUT MODELS AGREE THAT THE AIR MASS WILL REMAIN RELATIVELY
DRY.
&&
.AVIATION....AVIATION...ALL TAF SITES HAVE MVFR CEILINGS THIS
MORNING AND WILL BE LOWERING TO IFR AFTER 10-12Z. LATEST RADAR IMAGE
SHOWED A LINE OF STRONG STORMS MOVING THROUGH THE NORTHWEST DELTA
REGION ALONG A STRONG COLD FRONT. THE FRONT WILL BE SLOW TO MOVE
THROUGH THE REGION AS WINDS SWING AROUND FROM SOUTH TO NORTHWEST
TODAY AT 10-18KNOTS WITH GUSTS OF AROUND 20 TO 25 KNOTS. EXPECT
DETERIORATING CEILINGS AND VISIBILITIES WITH THE HEAVIER DOWNPOURS
TODAY AND TONIGHT. WINDS TONIGHT WILL BE FROM THE NORTHWEST AT 10 TO
15 KNOTS./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 68 38 41 37 / 100 79 62 64
MERIDIAN 78 44 44 41 / 100 95 61 65
VICKSBURG 65 35 39 35 / 100 65 59 64
HATTIESBURG 80 47 49 43 / 100 81 60 60
NATCHEZ 66 39 41 35 / 100 72 62 64
GREENVILLE 56 30 36 31 / 100 44 39 37
GREENWOOD 62 32 36 32 / 100 60 52 53
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ018-019-025>027-
034>036-040>042-047-053-059>061.
LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ARZ074-075.
&&
17/03Hazardous weather outlook, Jan 13, 5:04 AM CST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 504 AM CST SUN JAN 13 2013 ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034>036-040>042- 141115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO- 540 AM CST SUN JAN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE AS A SLOW COLD FRONT MOVES THROUGH THE REGION TODAY. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH CONTINUES THROUGH THIS AFTERNOON. STANDING WATER PERSISTS IN SOME AREAS FROM HEAVY RAINFALL THAT OCCURRED EARLIER THIS WEEK. FLOODING PROBLEMS WILL BE ENHANCED BY SATURATED SOIL CONDITIONS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A POTENTIAL FOR RAIN TO CHANGE TO FREEZING RAIN AND SOME POSSIBLE SLEET ACROSS PARTS OF THE DELTA REGION EARLY MONDAY MORNING. COLD AIR WILL MOVE INTO PLACE BEHIND THE COLD FRONT WHILE A GOOD CHANCE FOR PRECIPITATION CONTINUES ACROSS THE REGION. THIS WILL MAINTAIN A CHANCE FOR PERIODS OF FREEZING RAIN OR SLEET THROUGH EARLY WEDNESDAY MORNING. CONDITIONS WILL BE MARGINAL FOR THE MINIMUM REQUIREMENTS FOR WINTER WEATHER DEVELOPMENT AND A CHANGE OF A DEGREE OR TWO WILL MEAN THE DIFFERENCE BETWEEN FREEZING RAIN AND JUST A COLD RAIN. PLEASE STAY TUNED TO LATER FORECASTS FOR MORE SPECIFIC INFORMATION ON THIS DEVELOPING SITUATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL NOT BE NEEDED. LAZ016-023>026-MSZ047-053-059>061-141115- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 540 AM CST SUN JAN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT RAIN COVERAGE WILL BE ON THE INCREASE ACROSS THE AREA AS A COLD FRONT SLOWLY MOVES THROUGH THE REGION. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED THROUGH SUNDAY AFTERNOON WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH WILL CONTINUE TO BE IN EFFECT THROUGH THIS AFTERNOON. STANDING WATER PERSISTS IN SOME AREAS FROM HEAVY RAINFALL THAT OCCURRED EARLIER THIS WEEK. FLOODING PROBLEMS WILL BE ENHANCED BY SATURATED SOIL CONDITIONS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL ROUNDS OF RAIN MONDAY AND TUESDAY COULD RESULT IN LOCAL FLOODING ISSUES. RAINFALL RATES MAY NOT BE EXCEEDINGLY HIGH BUT SATURATED SOIL CONDITIONS WILL NOT ALLOW FOR PROPER WATER DRAINAGE. LOW-LYING AREAS AND PREVIOUSLY SWOLLEN STREAMS AND RIVERS MAY POSE A HAZARD. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL NOT BE NEEDED. MSZ028>033-037>039-043>046-048>052-054>058-062>066-072>074-141115- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 540 AM CST SUN JAN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HEAVY SHOWERS AND THUNDERSTORMS WILL SLOWLY MOVE THROUGH THE AREA ON SUNDAY WHICH COULD PRODUCE 1 TO 2 INCHES OF RAINFALL. WHILE RAINFALL RATES MAY NOT BE EXCEEDINGLY HIGH...SATURATED SOIL CONDITIONS WILL NOT ALLOW FOR PROPER WATER DRAINAGE. LOW-LYING AREAS AND ALREADY SWOLLEN STREAMS AND RIVERS WILL POSE A HAZARD. ALSO A FEW STRONG TO POSSIBLY SEVERE STORMS WILL BE POSSIBLE TODAY AS THE FRONT MOVES THROUGH THE REMAINDER OF THE REGION. THE PRIMARY RISKS WILL BE 50 TO 60 MPH WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAINFALL WILL LIKELY CONTINUE THROUGH PORTIONS OF MONDAY AND TUESDAY. LOCAL FLOODING WILL BE POSSIBLE IN LOW LYING AND POORLY DRAINED AREAS WHERE HEAVIER RAINFALL OCCURS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS LATE TONIGHT INTO SUNDAY AND AGAIN MONDAY AND TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17/03
In the hours before
Local storm report, Jan 13, 9:13 AM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
913 AM CST SUN JAN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD DERMOTT 33.53N 91.44W
01/13/2013 CHICOT AR EMERGENCY MNGR
RECEIVED REPORTS THAT ROADS ARE BEING BLOCKED OFF IN
DERMOTT DUE TO FLOODED ROADS. EM REPORTS THAT NEAR 20
PERCENT OF ROADS ARE FLOODED IN EUDORA AND ESTIMATES NEAR
80 PERCENT OF COUNTY ROADS ARE FLOODED COUNTYWIDE. SOME
WATER HAS APPROACHED HOMES THROUGHOUT THE COUNTY.
&&
DCOXLocal storm report, Jan 13, 12:48 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1248 PM CST SUN JAN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD HAMBURG 33.23N 91.80W
01/13/2013 ASHLEY AR LAW ENFORCEMENT
MANY ROADS FLOODED ACROSS THE COUNTY.
&&
CMELocal storm report, Jan 13, 12:56 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1256 PM CST SUN JAN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD CLEVELAND 33.74N 90.73W
01/13/2013 BOLIVAR MS EMERGENCY MNGR
SOME ROADS FLOODED ACROSS THE COUNTY.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 9:01 PM CST | River Flood Warning | JAN | Neshoba | 9 days |
| Jan 12, 9:25 PM CST | River Flood Warning | JAN | Lawrence | 17 days |
| Jan 13, 2:18 AM CST | Special Weather Statement | JAN | Bolivar | 57 min |
| Jan 13, 2:49 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 45 min |
| Jan 13, 8:41 AM CST | Flash Flood Warning | JAN | Bolivar, Washington | 2 hr |
| Jan 13, 10:44 AM CST | Flash Flood Warning | JAN | Bolivar, Washington | 5 hr |
| Jan 13, 12:29 PM CST | Flash Flood Warning | JAN | Leflore, Sunflower | 4 hr |
| Jan 13, 1:46 PM CST | Flash Flood Warning | JAN | Carroll, Grenada, Holmes, Montgomery | 2 hr |
| Jan 13, 2:39 PM CST | Special Weather Statement | JAN | Smith | 31 min |
| Jan 13, 3:16 PM CST | Winter Storm Watch | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more | 12 hr |
| Jan 13, 3:34 PM CST | Special Weather Statement | JAN | Kemper | 31 min |
| Jan 13, 3:35 PM CST | Special Weather Statement | JAN | Kemper, Lauderdale, Newton | 60 min |
| Jan 13, 4:46 PM CST | Special Weather Statement | JAN | Forrest | 29 min |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.